MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE
Model Number 53612G
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "operator error".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: instructions for use, intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Wash your hands thoroughly with soap and water.Release the sterile water from the foil packet.Tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.Peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.Wash the area around the meatus before catheterizing.Wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use.Made of silicone elastomer.H11: a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the intermittent catheters were packed improperly when they opened the box.The end tips, opposite of the insertion end, are jagged and not cut properly.The patient stated that they appear to not be lubricating correctly and have caused minor bleeding.No medical intervention was reported.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17009961
Report Number1018233-2023-03795
Device Sequence Number12520627
Product Code KOD
UDI-Device Identifier00801741069765
UDI-Public(01)00801741069765
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53612G
Device Catalogue Number53612G
Device Lot NumberJUGX1192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale